Tornadoes · United States · Oklahoma · 2016

EF0 tornado, Centralia, Oklahoma, March 30, 2016

This EF0 tornado ran 2.5 miles across Craig County on March 30, 2016, touching down at 8:18 PM CDT and reaching 100 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
March 30, 2016
Touchdown
8:18 PM CDT (01:18 UTC)
Lifted
8:23 PM CDT (01:23 UTC)
On the ground
5 minutes
Path length
2.5 miles (4.0 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
County
Craig County
Touchdown point
36.815, -95.318
Lift-off point
36.832, -95.275
Record number
1603301918-01

The damage survey

15 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.

  • several hardwood trees snapped in this area
  • trees snapped various directions
  • Portions of the structure went several different directions; trees snapped near here; a trailer was rolled
  • Estimated beginning point based on storm chaser reports, and radar data at the time of the report

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Thunderstorms developed over eastern Oklahoma during the morning hours of the 30th as a warm front moved into the region from the south. The stronger storms produced large hail. Additional thunderstorm development occurred along and ahead of a dry line over central Oklahoma during the afternoon. These storms moved eastward into northeastern Oklahoma during the late afternoon and evening. Four tornadoes, two of which were strong, hail up to golfball size, and damaging wind occurred with these storms.

This tornado was witnessed by several storm chasers. An NWS ground survey conducted in the area where the tornado likely occurred, determined that it remained over open country during its lifecycle. There is no known damage from this tornado.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

5 minutes of warning. NWS TSA issued a tornado warning for this county at 01:13 UTC, 5 minutes before the tornado touched down, in force until 01:25 UTC.

The county was under a severe thunderstorm watch, issued at 00:50 UTC and running to 05:00 UTC.

Issued (UTC)ExpiredProductOffice
00:08 UTC00:50 UTCSevere Thunderstorm WatchTSA
00:42 UTC01:15 UTCSevere Thunderstorm WarningTSA
00:50 UTC05:00 UTCSevere Thunderstorm WatchTSA
00:51 UTC01:15 UTCTornado WarningTSA
01:13 UTC01:25 UTCTornado WarningTSA
01:41 UTC02:15 UTCSevere Thunderstorm WarningTSA
02:26 UTC03:00 UTCSevere Thunderstorm WarningTSA
02:57 UTC03:30 UTCSevere Thunderstorm WarningTSA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 01:15 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Mar 30, 5:41 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 30, 5:41 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
541 PM CDT WED MAR 30 2016

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

At least scattered clouds at MVFR heights and thunderstorm
potential will continue ahead of a dryline currently across the
central third of Oklahoma. The dryline and a trailing cold front
will move through later tonight and into tomorrow morning.
Scattered thunderstorms could impact the eastern Oklahoma
terminals through 03-04Z and the northwest Arkansas terminals
through 06-07Z. A period of low clouds will be possible
immediately behind the cold front at BVO, but otherwise, the main
aviation effects of the cold front should be a wind shift from the
SW to the WNW.

&&

.PREV DISCUSSION... /ISSUED 347 PM CDT WED MAR 30 2016/

DISCUSSION...
An upper level low was pushing into the Central Plains this
afternoon. At the surface...the center of low pressure was over
Eastern Kansas/Eastern Nebraska with a trailing cold front through
Central Kansas and Western Oklahoma into Western Texas. Ahead of
the cold front...scattered to widespread showers and thunderstorms
continued to lift east northeast across the region. Some of these
thunderstorms had become strong to severe at times thus far today.

Closer to the front...skies across Central Oklahoma into parts of
Eastern Oklahoma were scattering out...allowing for the
atmosphere to try and re-destabilize after this mornings
convection. Thus...ongoing convection across the CWA will continue
to lift through the region...with an additional potential for
strong to severe thunderstorms to redevelop along/near the cold
front and move into the CWA this evening into tonight. All modes
of severe weather remain possible into this evening..including an
small tornado threat. A severe thunderstorm watch is currently in
effect for Osage/Pawnee counties until 02z.

The cold front is forecast to push into Eastern Oklahoma during
the mid to late evening hours and into Northwest Arkansas by early
morning Thursday. Behind the frontal passage...west to
northwesterly winds will usher in drier air...thus tapering off
precip chances from west to east with the movement of the front.
Precip looks to exit with the departing front Thursday morning.

Conditions Thursday look to be a little cooler with highs in the
60s/low 70s possible and westerly winds as the upper level trof
axis moves across the Plains. Northerly upper level flow in the
wake of the upper trof will allow for another quick moving upper
level impulse to push through the region Thursday night. Behind
this second system...northerly winds and near/slightly below
seasonal average temperatures are forecast for Friday over the
CWA.

Extended model solutions continue to indicate the upper level
flow becoming more west-northwesterly across the region with
southerly surface winds returning to the CWA late in the week.
These conditions will help to create a warming trend continuing
into the start of the next work week. Highs by Monday look to warm
back well into the 70s for most locations. A weak wave looks to
move across the region Monday night into Tuesday...which could
stall the warming trend for a day. However...a ridge of high
pressure looks to move in right behind this wave...with warm
conditions forecast to continue into the middle part of next week.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...22
Hazardous weather outlook, Mar 30, 4:55 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT WED MAR 30 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT WED MAR 30 2016

...SEVERE WEATHER POTENTIAL WILL CONTINUE THROUGH THE EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...PRIMARILY NORTHEAST OKLAHOMA AND SOUTHEAST OKLAHOMA
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA THROUGH WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE ONGOING LATE THIS
AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA. THIS ACTIVITY HAS
DEVELOPED AHEAD OF A DRY LINE ACROSS CENTRAL OKLAHOMA...WHERE THE
ATMOSPHERE HAS BECOME VERY UNSTABLE. FORECAST WIND FIELDS ARE
SUPPORTIVE OF AT LEAST A LIMITED TORNADO THREAT INTO THE EVENING
HOURS...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. IN ADDITION...ANY
STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LARGE HAIL.

THIS ACTIVITY SHOULD BE EXITING EASTERN OKLAHOMA TOWARD MIDNIGHT
AND WESTERN ARKANSAS AFTER 2 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK REMAINS LIKELY INTO
THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A QUIET WEATHER PATTERN IS EXPECTED FOR LATE WEEK INTO EARLY NEXT
WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Mar 30, 5:36 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             COPAN                   36.90N 95.93W
03/30/2016  E0.25 INCH       WASHINGTON         OK   PUBLIC

            TIME ESTIMATED BY RADAR

&&

AEJ
Special weather statement, Mar 30, 5:39 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT WED MAR 30 2016

OKZ054-059-064-302330-
CREEK OK-PAWNEE OK-OSAGE OK-
539 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OSAGE...
SOUTHEASTERN PAWNEE AND NORTHWESTERN CREEK COUNTIES UNTIL 630 PM
CDT...

AT 538 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
YALE...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLEVELAND...                      MANNFORD...
DRUMRIGHT...                      OILTON...
JENNINGS...                       WESTPORT...
OSAGE...                          HALLETT...
TERLTON...                        MARAMEC...
SILVER CITY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3644 9645 3628 9633 3608 9630 3607 9629
      3601 9628 3595 9662 3616 9662 3616 9682
      3622 9682
TIME...MOT...LOC 2238Z 242DEG 26KT 3612 9678

69
Local storm report, Mar 30, 5:40 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             COPAN                   36.90N 95.93W
03/30/2016  E1.00 INCH       WASHINGTON         OK   PUBLIC

            RELAYED BY FOX23

&&

SFP
Special weather statement, Mar 30, 6:18 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT WED MAR 30 2016

OKZ076-302345-
LE FLORE OK-
618 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LE FLORE COUNTY
UNTIL 645 PM CDT...

AT 617 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
WISTER...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
POTEAU...                         POCOLA...
SPIRO...                          ARKOMA...
PANAMA...                         CAMERON...
SHADY POINT...                    ROCK ISLAND...
SCULLYVILLE...                    BRADEN...

LAT...LON 3504 9445 3497 9483 3507 9488 3531 9452
      3530 9451 3531 9450 3530 9450 3530 9449
      3531 9448 3533 9449 3536 9444
TIME...MOT...LOC 2317Z 237DEG 39KT 3505 9476
Special weather statement, Mar 30, 6:22 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT WED MAR 30 2016

OKZ054-055-059-060-064-310000-
CREEK OK-TULSA OK-PAWNEE OK-WASHINGTON OK-OSAGE OK-
622 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...SOUTHEASTERN
PAWNEE...WASHINGTON...NORTH CENTRAL CREEK AND NORTHWESTERN TULSA
COUNTIES UNTIL 700 PM CDT...

AT 621 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF HOMINY TO 2 MILES WEST OF WALNUT CREEK
STATE PARK TO 3 MILES SOUTHEAST OF TERLTON...AND MOVING NORTHEAST AT
40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
NORTHWESTERN TULSA...             BARTLESVILLE...
SAND SPRINGS...                   SKIATOOK...
HOMINY...                         DEWEY...
CLEVELAND...                      MANNFORD...
BARNSDALL...                      SPERRY...
RAMONA...                         OCHELATA...
AVANT...                          WESTPORT...
VERA...                           OSAGE...
TERLTON...                        WALNUT CREEK STATE PARK...
KEYSTONE STATE PARK...            TURLEY...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3693 9582 3653 9581 3620 9602 3609 9652
      3634 9648 3644 9639
TIME...MOT...LOC 2321Z 228DEG 35KT 3640 9634 3626 9632 3616 9643

69
Special weather statement, Mar 30, 7:00 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT WED MAR 30 2016

OKZ064-065-310030-
OKFUSKEE OK-CREEK OK-
700 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKFUSKEE AND
SOUTHWESTERN CREEK COUNTIES UNTIL 730 PM CDT...

AT 659 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF STROUD...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BRISTOW...                        DEPEW...
MILFAY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 186 AND 194.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3577 9662 3588 9633 3564 9622 3562 9662
TIME...MOT...LOC 2359Z 254DEG 37KT 3570 9661

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 00:00Z

1.3 hours before the tornado, 133 km from the path. March 31, 2016.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -91270, lifted condensation level 839 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2016-03-31The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 319 square meters per square second, 0 to 6 km bulk shear 39 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-91270 J/kg
Surface CAPE
2 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
39 kt
0-1 km bulk shear
28 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.4 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 12:00Z

10.7 hours after it, 133 km from the path. March 31, 2016.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 444 joules per kilogram, CIN -47, lifted condensation level 677 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -42 square meters per square second, 0 to 6 km bulk shear 68 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
444 J/kg
Mixed-layer CIN
-47 J/kg
Surface CAPE
192 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
68 kt
0-1 km bulk shear
21 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.4
0-3 km lapse rate
5.5 K/km

Open this sounding in Storm Lab

The surface observations

Coffeyville (CFV), 39 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
23:52 UTC6762140° 14 kt998.6
00:03 UTC6761130° 13 kt20997.6VCTS
00:11 UTC6661120° 10 kt20998.3TS
00:19 UTC6562170° 9 kt16998.6+TSRA BR
00:27 UTC6462250° 4 kt999.7-TSRA BR
00:30 UTC6563260° 7 kt1000.3+TSRA BR
00:38 UTC6463 3 kt999.3+TSRA BR
00:47 UTC64.462.6140° 13 kt20999.7+TSRA FG
00:52 UTC636250° 9 kt28999.3+TSRA FG
01:00 UTC6562330° 10 kt999TSRA BR
01:03 UTC6562310° 13 kt999.3-TSRA BR
01:10 UTC636230° 10 kt999.7+TSRA BR
01:19 UTC6360190° 11 kt999.7+TSRA BR
01:37 UTC6058150° 12 kt998.6TSRA BR
01:45 UTC6158150° 11 kt999-TSRA
01:52 UTC6158150° 12 kt998.6TS
02:28 UTC6159160° 6 kt999VCTS
02:52 UTC6159150° 7 kt999
03:14 UTC61580° 0 kt999VCTS

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tulsa radar (KINX), 76 km away, was scanning. The volume nearest the touchdown began at 01:14 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:23 UTCHAIL 0.25CopanWashington, OKTIME ESTIMATED BY RADAR
22:30 UTCHAIL 1CopanWashington, OKRELAYED BY FOX23
23:51 UTCTORNADO6 Ene NowataNowata, OKSTORM CHASERS OBSERVED A TORNADO...WHICH WAS ON THE GROUND FOR SEVERAL MINUTES.
00:22 UTCHAIL 0.757 W NowataNowata, OKTIME ESTIMATED BY RADAR
00:51 UTCTORNADO6 Ene NowataNowata, OKSTORM CHASERS OBSERVED A TORNADO...WHICH WAS ON THE GROUND FOR SEVERAL MINUTES.
01:32 UTCHAIL 0.88South CoffeyvilleNowata, OKTIME ESTIMATED BY RADAR
02:32 UTCTSTM WND DMG7 Nw WelchCraig, OKLARGE TREE LIMBS DOWN...VERY STRONG WINDS REPORTED AT RESIDENCE. TIME ESTIMATED BY RADAR.
02:57 UTCTSTM WND DMGWelchCraig, OKLARGE TREE LIMBS DOWN IN WELCH. TIME ESTIMATED BY RADAR.
03:10 UTCHAIL 0.88CommerceOttawa, OKMOSTLY PEA SIZE OR A BIT BIGGER...A FEW STONES WERE NICKEL SIZE. TIME ESTIMATED BY RADAR.
03:24 UTCHAIL 0.885 N PeoriaOttawa, OKREPORTED 3 MILES WEST OF THE DOWNSTREAM CASINO. RELAYED BY NWS SPRINGFIELD.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2016 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of March 30, 2016

6 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 304:48 PM CDTEF0Cowley, KS0.550
March 307:13 PM CDTEF2Tulsa, OK20.08007$2.8 million
March 307:48 PM CDTEF1Nowata, OK2.7120$75,000
March 308:00 PM CDTEF2Rogers, OK6.4550$1.0 million
March 3011:11 PM CDTEF1Chicot, AR1.4100$150,000
March 3011:15 PM CDTEF1Chicot, AR3.61501$110,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.